Alert archive / Louisiana / Wind Advisories in 2023

Wind Advisory 9, NWS New Orleans, LA

October 31, 20234 parishes in Louisiana

NWS New Orleans, LA issued this wind advisory at Oct 31, 2023, 4:00 AM CDT for 4 parishes in Louisiana. It took effect at Oct 31, 2023, 7:00 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2023, 4:00 AM CDT (09:00 UTC)
In effect from
Oct 31, 2023, 7:00 PM CDT
Expired
Nov 1, 2023, 9:00 AM CDT
In force
14 hr
Issued by
NWS New Orleans, LA

Counties Jefferson Parish, LA, Orleans Parish, LA, Saint Bernard Parish, LA, Saint John the Baptist Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2023-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2023-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

126 
WWUS74 KLIX 310900
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
400 AM CDT Tue Oct 31 2023

MSZ068>071-311700-
/O.NEW.KLIX.FZ.W.0003.231101T0900Z-231101T1300Z/
Wilkinson-Amite-Pike-Walthall-
Including the cities of Centreville, Dolorosa, Fort Adams, 
Woodville, Gillsburg, Gloster, Smithdale, Liberty, McComb, 
Dexter, Salem, and Tylertown
400 AM CDT Tue Oct 31 2023

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY...

* WHAT...freezing temperatures as low as 32 expected.

* WHERE...Wilkinson, Amite, Pike and Walthall Counties.

* WHEN...From 4 AM to 8 AM CDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops and other
  sensitive vegetation.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

LAZ077-078-087-311700-
/O.NEW.KLIX.WI.Y.0009.231101T0000Z-231101T1400Z/
Western Orleans-Eastern Orleans-Upper Jefferson-
Including the cities of New Orleans, East New Orleans, Metairie, 
Kenner, Harahan, Westwego, Marrero, and Gretna
400 AM CDT Tue Oct 31 2023

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM CDT
WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Western Orleans, Eastern Orleans and Upper Jefferson 
  Parishes.

* WHEN...From 7 PM this evening to 9 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
022 
WWUS74 KLIX 311526
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
1026 AM CDT Tue Oct 31 2023

MSZ068>071-312330-
/O.CON.KLIX.FZ.W.0003.231101T0900Z-231101T1300Z/
Wilkinson-Amite-Pike-Walthall-
Including the cities of Centreville, Dolorosa, Fort Adams, 
Woodville, Gillsburg, Gloster, Smithdale, Liberty, McComb, 
Dexter, Salem, and Tylertown
1026 AM CDT Tue Oct 31 2023

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
WEDNESDAY...

* WHAT...Freezing temperatures as low as 32 expected.

* WHERE...Wilkinson, Amite, Pike and Walthall Counties.

* WHEN...From 4 AM to 8 AM CDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops and other
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

LAZ077-078-087-312330-
/O.CON.KLIX.WI.Y.0009.231101T0000Z-231101T1400Z/
Western Orleans-Eastern Orleans-Upper Jefferson-
Including the cities of New Orleans, East New Orleans, Metairie, 
Kenner, Harahan, Westwego, Marrero, and Gretna
1026 AM CDT Tue Oct 31 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM
CDT WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Western Orleans, Eastern Orleans and Upper Jefferson 
  Parishes.

* WHEN...From 7 PM this evening to 9 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
263 
WWUS74 KLIX 311848
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
148 PM CDT Tue Oct 31 2023

MSZ068>071-010300-
/O.NEW.KLIX.FZ.A.0003.231102T0600Z-231102T1300Z/
/O.CON.KLIX.FZ.W.0003.231101T0900Z-231101T1300Z/
Wilkinson-Amite-Pike-Walthall-
Including the cities of Centreville, Dolorosa, Fort Adams, 
Woodville, Gillsburg, Gloster, Smithdale, Liberty, McComb, 
Dexter, Salem, and Tylertown
148 PM CDT Tue Oct 31 2023

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 32 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 30 possible.

* WHERE...Wilkinson, Amite, Pike and Walthall Counties.

* WHEN...For the Freeze Warning, from 4 AM to 8 AM CDT 
  Wednesday. For the Freeze Watch, from late Wednesday night 
  through Thursday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

LAZ058-060-069-070-010300-
/O.EXA.KLIX.WI.Y.0009.231101T0000Z-231101T1400Z/
St. John The Baptist-St. Charles-Lower Plaquemines-
Lower St. Bernard-
Including the cities of Laplace, Reserve, Destrehan, Norco, 
Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, 
Empire, Myrtle Grove, Yscloskey, Delacroix, and Shell Beach
148 PM CDT Tue Oct 31 2023

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM CDT
WEDNESDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...St. John The Baptist, St. Charles, Lower Plaquemines 
  and Lower St. Bernard Parishes.

* WHEN...From 7 PM this evening to 9 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

LAZ077-078-087-010300-
/O.CON.KLIX.WI.Y.0009.231101T0000Z-231101T1400Z/
Western Orleans-Eastern Orleans-Upper Jefferson-
Including the cities of New Orleans, East New Orleans, Metairie, 
Kenner, Harahan, Westwego, Marrero, and Gretna
148 PM CDT Tue Oct 31 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM
CDT WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Western Orleans, Eastern Orleans and Upper Jefferson 
  Parishes.

* WHEN...From 7 PM this evening to 9 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

LAZ034>037-039-071-079-MSZ077-010300-
/O.NEW.KLIX.FZ.A.0003.231102T0600Z-231102T1300Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Northern Tangipahoa-Northern St. Tammany-Pearl River-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Amite, Kentwood, Roseland, Wilmer, Covington, Folsom, Bush, 
Crossroads, McNeil, Poplarville, and Picayune
148 PM CDT Tue Oct 31 2023

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 32 possible.

* WHERE...In Louisiana, Pointe Coupee, West Feliciana, East 
  Feliciana, St. Helena, Washington, Northern Tangipahoa and 
  Northern St. Tammany Parishes. In Mississippi, Pearl River 
  County.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
460 
WWUS74 KLIX 010359
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
1059 PM CDT Tue Oct 31 2023

MSZ068>071-011200-
/O.CON.KLIX.FZ.W.0003.231101T0900Z-231101T1300Z/
/O.CON.KLIX.FZ.A.0003.231102T0600Z-231102T1300Z/
Wilkinson-Amite-Pike-Walthall-
Including the cities of Centreville, Dolorosa, Fort Adams, 
Woodville, Gillsburg, Gloster, Smithdale, Liberty, McComb, 
Dexter, Salem, and Tylertown
1059 PM CDT Tue Oct 31 2023

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 32 expected. For the Freeze Watch, sub-freezing temperatures
  as low as 30 possible.

* WHERE...Wilkinson, Amite, Pike and Walthall Counties.

* WHEN...For the Freeze Warning, from 4 AM to 8 AM CDT 
  Wednesday. For the Freeze Watch, from late Wednesday night 
  through Thursday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

LAZ058-060-069-070-077-078-087-011200-
/O.CON.KLIX.WI.Y.0009.000000T0000Z-231101T1400Z/
St. John The Baptist-St. Charles-Lower Plaquemines-
Lower St. Bernard-Western Orleans-Eastern Orleans-Upper Jefferson-
Including the cities of Laplace, Reserve, Destrehan, Norco, 
Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, 
Empire, Myrtle Grove, Yscloskey, Delacroix, Shell Beach, 
New Orleans, East New Orleans, Metairie, Kenner, Harahan, 
Westwego, Marrero, and Gretna
1059 PM CDT Tue Oct 31 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...St. John The Baptist, St. Charles, Lower Plaquemines, 
  Lower St. Bernard, Western Orleans, Eastern Orleans and Upper 
  Jefferson Parishes.

* WHEN...Until 9 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

LAZ034>037-039-071-079-MSZ077-011200-
/O.CON.KLIX.FZ.A.0003.231102T0600Z-231102T1300Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Northern Tangipahoa-Northern St. Tammany-Pearl River-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Amite, Kentwood, Roseland, Wilmer, Covington, Folsom, Bush, 
Crossroads, McNeil, Poplarville, and Picayune
1059 PM CDT Tue Oct 31 2023

...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 32 possible.

* WHERE...In Louisiana, Pointe Coupee, West Feliciana, East 
  Feliciana, St. Helena, Washington, Northern Tangipahoa and 
  Northern St. Tammany Parishes. In Mississippi, Pearl River 
  County.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
502 
WWUS74 KLIX 010917
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
417 AM CDT Wed Nov 1 2023

MSZ068>071-011730-
/O.UPG.KLIX.FZ.A.0003.231102T0600Z-231102T1300Z/
/O.NEW.KLIX.FZ.W.0004.231102T0600Z-231102T1300Z/
/O.CON.KLIX.FZ.W.0003.000000T0000Z-231101T1300Z/
Wilkinson-Amite-Pike-Walthall-
Including the cities of Centreville, Dolorosa, Fort Adams, 
Woodville, Gillsburg, Gloster, Smithdale, Liberty, McComb, 
Dexter, Salem, and Tylertown
417 AM CDT Wed Nov 1 2023

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures
  as low as 32 expected. For the second Freeze Warning, sub-
  freezing temperatures as low as 30 expected.

* WHERE...Wilkinson, Amite, Pike and Walthall Counties.

* WHEN...For the first Freeze Warning, until 8 AM CDT this 
  morning. For the second Freeze Warning, from 1 AM to 8 AM CDT 
  Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

LAZ034>037-039-071-079-MSZ077-011730-
/O.UPG.KLIX.FZ.A.0003.231102T0600Z-231102T1300Z/
/O.NEW.KLIX.FZ.W.0004.231102T0600Z-231102T1300Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Northern Tangipahoa-Northern St. Tammany-Pearl River-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Amite, Kentwood, Roseland, Wilmer, Covington, Folsom, Bush, 
Crossroads, McNeil, Poplarville, and Picayune
417 AM CDT Wed Nov 1 2023

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...In Louisiana, Pointe Coupee, West Feliciana, East 
  Feliciana, St. Helena, Washington, Northern Tangipahoa and 
  Northern St. Tammany Parishes. In Mississippi, Pearl River 
  County.

* WHEN...From 1 AM to 8 AM CDT Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

LAZ058-060-069-070-077-078-087-011400-
/O.CON.KLIX.WI.Y.0009.000000T0000Z-231101T1400Z/
St. John The Baptist-St. Charles-Lower Plaquemines-
Lower St. Bernard-Western Orleans-Eastern Orleans-Upper Jefferson-
Including the cities of Laplace, Reserve, Destrehan, Norco, 
Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, 
Empire, Myrtle Grove, Yscloskey, Delacroix, Shell Beach, 
New Orleans, East New Orleans, Metairie, Kenner, Harahan, 
Westwego, Marrero, and Gretna
417 AM CDT Wed Nov 1 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...North winds 20 to 30 mph with gusts up to 35 mph.

* WHERE...St. John The Baptist, St. Charles, Lower Plaquemines, 
  Lower St. Bernard, Western Orleans, Eastern Orleans and Upper 
  Jefferson Parishes.

* WHEN...Until 9 AM CDT today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
730 
WWUS74 KLIX 011400
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
900 AM CDT Wed Nov 1 2023

LAZ058-060-069-070-077-078-087-011500-
/O.EXP.KLIX.WI.Y.0009.000000T0000Z-231101T1400Z/
St. John The Baptist-St. Charles-Lower Plaquemines-
Lower St. Bernard-Western Orleans-Eastern Orleans-Upper Jefferson-
Including the cities of Laplace, Reserve, Destrehan, Norco, 
Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, 
Empire, Myrtle Grove, Yscloskey, Delacroix, Shell Beach, 
New Orleans, East New Orleans, Metairie, Kenner, Harahan, 
Westwego, Marrero, and Gretna
900 AM CDT Wed Nov 1 2023

...WIND ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

Winds will continue to decrease through the morning hours from 20
to 30mph early this morning to 15 to 20 mph by this afternoon. The
wind advisory will be allowed to expire due to this anticipated
drop in wind speeds.

$$

LAZ034>037-039-071-079-MSZ068>071-077-012200-
/O.CON.KLIX.FZ.W.0004.231102T0600Z-231102T1300Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Northern Tangipahoa-Northern St. Tammany-Wilkinson-Amite-Pike-
Walthall-Pearl River-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Amite, Kentwood, Roseland, Wilmer, Covington, Folsom, Bush, 
Centreville, Dolorosa, Fort Adams, Woodville, Gillsburg, Gloster,
Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads,
McNeil, Poplarville, and Picayune
900 AM CDT Wed Nov 1 2023

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...

* WHAT...Sub-freezing temperatures as low as 32 expected.

* WHERE...All of Southwest Missisippi and portions portions of the
  Northshore and metro Baton Rouge. 

* WHEN...From 1 AM to 8 AM CDT Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Oct 31, 3:59 AM CDT, 1 minute earlier.

Area forecast discussion, Oct 31, 3:59 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service New Orleans LA
359 AM CDT Tue Oct 31 2023

...New SHORT TERM, LONG TERM, AVIATION, MARINE...

.SHORT TERM...
(Today through Wednesday)
Issued at 324 AM CDT Tue Oct 31 2023

To say the obvious, there is some very strong cold advection and
this looks to continue over the next 24 hours or so. This will help
force temps to the lowest levels so far this fall/winter season.
Some showers with the mid level trough moving through this morning
and that is mostly virga with a few drops making it to the sfc. Will
keep precip numbers where they are for this but a further drying of
these layers is expected and even this light rain will decay through
the morning as high pressure on each side bridge this cold front.
Another surge of dry cool air will be on the march today and should
be here by late tonight. This strong CCA will help bring temps down
to near or just to the freezing mark around sunrise Wed. Personal
opinion is winds will be too strong keeping warmer air mixed to the
sfc. Models have literally been a coin toss for the last 3 days with
freezing temps over the northern tier of counties. But we will
remain with the consensus and the fact is that temps should at least
make it to 33F and pulling straws is not the best thing to do when
there could be impacts to those things that can't tolerate temps
around freezing. This will not be the issue Wed night as temps
should feel the full effects of a good radiation night even if winds
stay around or less than 5kt. There will be some gusty winds today
and as the new surge of air moves in overnight, winds could be
sustained well above 20mph for a few miles inland on the south
shore. This has prompted the issuance of a wind advisory as well for
tonight. The dry and windy conditions will also maintain the fire
ROS problem as well.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 324 AM CDT Tue Oct 31 2023

Any chance of rain from Thu on would be in the light form of a
shower or two. But chances will not be on the high side. Winds
ease back and temps begin a warming trend through the end of the
week. The fcast becomes a bit more questionable by the start of
next week as models show either another cold front blasting
through the area or a slower stalling front hanging up to the
north or the area. Both the GFS and EURO are initializing well but
the energy that supports this front is still over NE China and SE
Russia. But the northern H3 jet core will interact with a
southern H3 jet core by the start of next week to at least bring
some upper troughing the the CONUS in some form or another.

&&

.AVIATION...
(12Z TAFS)
Issued at 324 AM CDT Tue Oct 31 2023

All terminals lower than VFR this morning should be in VFR by
daylight and remain that way this taf cycle. North winds will be the
main issue today and will be quite gusty through the day and again
tonight especially for sites on the lee side of water bodies.

&&

.MARINE...
Issued at 324 AM CDT Tue Oct 31 2023

Small craft advisories will remain through today but another strong
surge of dry cool air will make its way over the northern gulf this
evening causing winds to rise even further in to gale conditions.
For this, we transitioned the gale watch to a gale warning. And
after that, the SCA will kick back in as winds begin to ease Wed.
Winds and seas will continue to subside through the end of the week
and onshore flow will be back by the beginning of the new work week
and will remain around 10kt for this pack.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  58  32  57  30 /  10   0   0   0
BTR  60  35  61  34 /  10   0   0   0
ASD  61  35  60  34 /  10   0   0   0
MSY  62  45  60  48 /  10   0   0   0
GPT  61  38  60  39 /  20   0   0   0
PQL  63  35  60  33 /  10   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Red Flag Warning from 10 AM this morning to 7 PM CDT this
     evening for LAZ034>037-039-046>048-056>060-064>071-076>090.

     Fire Weather Watch from Wednesday morning through Wednesday
     evening for LAZ034>037-039-046>048-056>060-064>071-076>090.

     Wind Advisory from 7 PM this evening to 9 AM CDT Wednesday for
     LAZ077-078-087.

GM...Small Craft Advisory until 7 PM CDT this evening for GMZ530-532-
     534-536-538-550-552-555-557-570-572-575-577.

     Small Craft Advisory from 9 AM to 7 PM CDT Wednesday for GMZ530-
     532-534-536-538-550-552-555-557-570-572-575-577.

     Gale Warning from 7 PM this evening to 9 AM CDT Wednesday for
     GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.

MS...Red Flag Warning from 10 AM this morning to 7 PM CDT this
     evening for MSZ068>071-077-080>082.

     Fire Weather Watch from Wednesday morning through Wednesday
     evening for MSZ068>071-077-080>082.

     Freeze Warning from 4 AM to 8 AM CDT Wednesday for MSZ068>071.

GM...Small Craft Advisory until 7 PM CDT this evening for GMZ532-534-
     536-538-550-552-555-557-570-572-575-577.

     Small Craft Advisory from 9 AM to 7 PM CDT Wednesday for GMZ532-
     534-536-538-550-552-555-557-570-572-575-577.

     Gale Warning from 7 PM this evening to 9 AM CDT Wednesday for
     GMZ532-534-536-538-550-552-555-557-570-572-575-577.

&&

SHORT TERM...TE
LONG TERM....TE
AVIATION...TE
MARINE...TE

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 4:00 AM CDTGale WarningLIX29 hr
Oct 31, 4:00 AM CDTSmall Craft AdvisoryLIX52 hr
Oct 31, 1:48 PM CDTFreeze WatchLIXEast Feliciana, Pointe Coupee, Saint Helena, Saint Tammany, Tangipahoa, Washington and 1 more14 hr
Oct 31, 3:00 PM CDTRed Flag WarningLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Jefferson and 13 more28 hr

Nearby

Wind Advisories in Louisiana, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.